Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Going through withdrawal from Valproic Acid. Extremely fatigued and dizzy with headache. Suggest?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5215 Questions
I am going through withdrawal from Valproic Acid. I am extremely fatigued and dizzy and need to know how long i have to feel this way as i can barely function.
Headache today with dizziness. Have been taken off of several medications over the last year or more, including long-term pain medications and Abilify, among other things.
Only med I am on is Fosamax and Levothyroxin. Want to feel like a normal, functioning human soon. Need to know how long to expect to feel as bad as I do.
Posted Sun, 1 Sep 2013 in Epilepsy
Answered by Dr. Sudhir Kumar 20 minutes later
Brief Answer:
Withdrawal symptoms usually last a few days.

Detailed Answer:
In most cases, sodium valproate does not cause any withdrawal symptoms. However, in some cases, it may lead to withdrawal symptoms. Withdrawal symptoms are likely to occur more, if the medicstion is abruptly withdrawn. However, if valproic acid is gradually tapered and stopped over two months, then, these side effects are not seen.

In most cases, significant withdrawal symptoms disappear after 5-7 days, however, minor symptoms may last for a few weeks.

I hope it helps.
Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor